MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND; CATHETER, IRRIGATION
Catalog Number 2230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and a drain was used.At the wards/icu, it was found that the device was broken outside of the body part.How it was managed afterward, the product name, and whether there was any impact on the patient are still being confirmed.Another product was used to complete the case.There were no adverse patient consequences.No sample will be returned.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the drain come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? was the broken drain removed completely from the patient? were any pieces left inside the patient? if yes, was the patient taken back to the operating room to remove the broken drain surgically? if not already removed, are there any plans in place to remove the drain from the patient? did the reported issue contribute to any patient adverse consequences? what is the current condition of the patient? could you please provide the lot number? please provide the source or name of person providing answers to follow-up questions:.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: due to the breakage of the product, there were no injuries to the patient or medical staff.Gauze had been wrapped around the tube, and leakage was noticed because the gauze became dirty.After the drain broke, since the drainage volume had decreased 5th day after surgery, it was repaired with polyurethane tape.There has been no impact on the patient¿s condition, and the patient was discharged as scheduled.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Did the drain come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? ¿unk.* was the broken drain removed completely from the patient? ¿no; the drain was not removed and was repaired externally with polyurethane tape.* were any pieces left inside the patient? ¿no; the break occurred in the external portion of the drain, and no fragments remained inside the patient.* if yes, was the patient taken back to the operating room to remove the broken drain surgically? ¿not applicable.* if not already removed, are there any plans in place to remove the drain from the patient? ¿no; the drain was repaired, and the patient was subsequently discharged as planned.* did the reported issue contribute to any patient adverse consequences? ¿no; there was no injury to the patient or healthcare professionals, and no clinical impact on the patient was reported.* what is the current condition of the patient? ¿the patient had no impact on clinical condition and was discharged according to the planned schedule.* could you please provide the lot number? => unk.* please provide the source or name of person providing answers to follow-up questions:=>(b)(4).H3 evaluation: a photo received for analysis is completed.Received picture were visually examined, and the following observations were made: photo1: the fluted portion of the drain is visible in the shared image, with significant blood staining observed.A red-circled area is marked on one side of the drain; however, with reference to the complaint detail- no visible crack is observed in the image.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 19FR RND
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24203513
Report Number2210968-2026-01036
Device Sequence Number12152027
Product Code GBX
UDI-Device Identifier10705031003583
UDI-Public10705031003583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown